MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-GP2
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation of camera head or tip getting stuck when articulating was not confirmed.The allegation of insufficient angulation was not confirmed.The angulation was within standards.In addition, the bending section was not loose and did not have dents.Visual inspection of the distal end and bending section of the insertion portion appeared normal as there were no damages, no sharp protrusions or edges.The insertion tube did not have any kinks or bends.No abnormalities were discovered when inspecting the handle or a-lever.The bending section and angle lever moved smoothly without uneven rotation, squeaking, roughness, play, noise, or unusual motion.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A physician reported to olympus, the rhino-laryngo fiberscope could not angulate sufficiently, and the camera head or tip was getting stuck when articulating.The event occurred during a diagnostic nasal and laryngeal endoscopy.The procedure was only prolonged by a few additional seconds.The event although intermittent, is occurring with more frequency.At times, either flexing or extending the scope tip using the thumb toggle, the tip will stick in a fully flexed or extended position.The physician believes the issue is related to the distal aspect of the scope/tip or the operating thumb toggle.When the scope is passed through a patient's nose, flex the tip to move down past the nasopharynx and visualized the glottis, the malfunction occurs at this portion of the exam.The physician is forced to retract the flexible scope back through the nasopharynx and nasal passage with the inability to straight the tip which resulted in discomfort for the patient.There was no patient harm or injury associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.The event can be detected by following the instructions for use (ifu) which state: " -before transnasal insertion, apply the appropriate pretreatment and lubrication to the patient to enlarge the nasal cavity.Otherwise, patient injury can result, or the endoscope could become lodged and be difficult to withdraw.When applying a pretreatment agent through a tube, insert the tube into the same path as the path planned for the endoscope¿s insertion.Otherwise, the treatment will have no effect.-the effects of the pretreatment agent and lubricant will decrease as the procedure lasts longer.Apply the pretreatment agent or lubricant as required during the procedure ¿ for example, when withdrawal seems to be difficult.-if any of the following conditions occur during an examination, immediately stop the examination and withdraw the endoscope from the patient as described in section 5.3, ¿withdrawal of the endoscope with an irregularity¿.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16402843
Report Number3002808148-2023-01580
Device Sequence Number5632388
Product Code EOB
UDI-Device Identifier04953170399282
UDI-Public04953170399282
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-GP2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown